Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 280, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 1, 2019, 12:45 AM CDT for Woodson County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 12:45 AM CDT (05:45 UTC)
- Expired
- Aug 1, 2019, 1:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Woodson County, KS
The radar
The Topeka radar (KTWX), 135 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
464
WUUS53 KICT 010545
SVRICT
KSC207-010630-
/O.NEW.KICT.SV.W.0280.190801T0545Z-190801T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1245 AM CDT Thu Aug 1 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Woodson County in southeastern Kansas...
* Until 130 AM CDT.
* At 1243 AM CDT, a severe thunderstorm was located 6 miles west of
Le Roy, or 7 miles south of Burlington, moving south at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Doppler radar and airport weather instrument indicated.
At 1215 AM, this storm produced a 60 mph wind gust in
Coffey County.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Yates Center, Rose, Toronto Lake, Batesville and Cross Timbers
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3773 9557 3774 9595 3804 9587 3804 9556
TIME...MOT...LOC 0543Z 006DEG 37KT 3808 9575
HAIL...1.50IN
WIND...60MPH
$$
Martin1 follow-up statement
441
WWUS53 KICT 010605
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
105 AM CDT Thu Aug 1 2019
KSC207-010630-
/O.CON.KICT.SV.W.0280.000000T0000Z-190801T0630Z/
Woodson KS-
105 AM CDT Thu Aug 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WOODSON COUNTY...
At 104 AM CDT, a severe thunderstorm was located over Yates Center,
moving south at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. This storm has a history of
producing large hail and damaging wind in Coffey County.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Yates Center, Rose, Toronto Lake, Batesville and Cross Timbers State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3773 9557 3774 9595 3804 9587 3804 9556
TIME...MOT...LOC 0604Z 358DEG 29KT 3791 9574
HAIL...1.75IN
WIND...60MPH
$$
MartinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:42 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 1, 12:42 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1242 AM CDT Thu Aug 1 2019 ...Updated for Aviation Discussion... .SHORT TERM...(This evening through Saturday night) Issued at 316 PM CDT Wed Jul 31 2019 Currently have upper ridging setup from the southern Rockies into the High Plains with some shortwave energy approaching the Central Great Basin. At the surface, a trough/weak cold front extends from nw KS into southeast CO. Storms are currently developing over southeast CO/sw KS along the weak surface trough and the main question for early this evening will be how far northeast this activity makes it. Will maintain some pops for the northwest fringes of the forecast area to account for this activity. Later tonight, another round of convection is expected for far eastern KS into western MO along the mid level baroclinic zone that remains in place. Both GFS and NAM showing a decent area of 850-700mb isentropic lift in this area along with PWs around 150% of normal. In addition, looks to be plenty of effective shear and instability for severe storms in addition to heavy rain. Storms will linger Thu morning over southeast KS through at least late morning. Upper impulse approaching the Great Basin will continue tracking northeast and will be moving out into the Central/northern Plains. This will help tighten the mid level baroclinic zone and theta-e advection into this feature. This will bring another round of widespread convection, with this round possibly a bit further west as the upper ridge retreats slightly west. Flooding potential looks to increase across southeast KS for Thu night into Fri morning, especially for those areas that receive rainfall tonight. Will maintain some decent pops for Fri into Fri night as the shortwave energy starts to directly impact the area. At the same time, there is good model agreement in cold front sliding through the area by Fri night which will also aid to keep showers and storms around, especially over southeast KS. The front to come through Fri night will be fairly significant and will knock highs down into the low and mid 80s for Sat. .LONG TERM...(Sunday through Wednesday) Issued at 316 PM CDT Wed Jul 31 2019 After below normal temps to end the weekend, upper ridging will amplify over the Rockies for the start of the work week, which will allow the airmass to modify back to seasonal temps. After the front moves through Fri night into Sat, not overly impressed with storm chances for the remainder of the forecast with better storm potential remaining northeast of the forecast area. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1238 AM CDT Thu Aug 1 2019 Clusters of thunderstorms will impact far eastern Kansas overnight into Thursday morning. Covered this threat at CNU with prevailing VCTS and a few hours of TEMPO +TSRA. Cannot completely rule out a few stray thunderstorms this afternoon and evening across mainly central and south-central Kansas in vicinity of a stalled frontal zone, although confidence on this activity developing is low. Higher confidence in another round of numerous thunderstorms Thursday night over eastern Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 97 74 93 / 10 10 20 20 Hutchinson 74 97 74 93 / 20 10 20 20 Newton 74 94 74 91 / 10 10 30 30 ElDorado 73 93 73 90 / 10 10 40 30 Winfield-KWLD 74 96 74 92 / 10 10 20 20 Russell 73 96 70 93 / 70 10 20 20 Great Bend 74 99 72 93 / 80 10 10 10 Salina 74 95 72 92 / 30 20 50 30 McPherson 74 95 73 91 / 20 10 30 30 Coffeyville 70 89 72 87 / 70 60 60 40 Chanute 69 87 71 84 / 70 60 80 50 Iola 68 87 71 83 / 70 60 80 60 Parsons-KPPF 69 88 72 86 / 70 60 70 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ072-096-100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...ADK
Hazardous weather outlook, Jul 31, 9:36 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 936 PM CDT Wed Jul 31 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 936 PM CDT Wed Jul 31 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Storms in central Kansas should dissipate before midnight. Heavy rain and gusty winds to 50 mph are possible with these storms. The gusty winds are also possible as the storms dissipate. Numerous thunderstorms are expected later tonight across far eastern Kansas. A few severe thunderstorms are possible, capable of large hail and perhaps damaging winds. Additionally, pockets of very heavy rainfall are probable, which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms will likely linger through Thursday morning across far eastern Kansas. Heat indices Thursday afternoon will reach 100 to 104 degrees across much of central and south-central Kansas, and into Friday across south-central Kansas. A couple rounds of thunderstorms are expected across mainly eastern Kansas Thursday night through Friday morning, and again Friday night through Saturday morning. Pockets of strong to severe storms are probable, along with locally very heavy rainfall, which may lead to areas of flooding and flash flooding. Stay tuned, as daily thunderstorm chances will become more refined with subsequent forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Lawson/Howerton
In the hours before
Local storm report, Jul 31, 9:33 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG ELLINWOOD 38.36N 98.58W
07/31/2019 BARTON KS LAW ENFORCEMENT
DELAYED REPORT. ELLINWOOD PD REPORTING
NUMEROUS CASES OF POWER LINES AND TREE
BRANCHES DOWN IN THE COMMUNITY. CREWS ARE
RESPONDING FOR CLEANUP.
&&
MARTINLocal storm report, Jul 31, 9:37 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST HOISINGTON 38.52N 98.78W
07/31/2019 E60 MPH BARTON KS TRAINED SPOTTER
DELAYED REPORT. SPOTTER ESTIMATED 50 TO 60
MPH WIND GUSTS. TIME ESTIMATED BASED ON
RADAR.
&&
MARTINSpecial weather statement, Jul 31, 9:44 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Wichita KS
944 PM CDT Wed Jul 31 2019
KSZ048-049-010330-
Ellsworth KS-Saline KS-
944 PM CDT Wed Jul 31 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Ellsworth County in central Kansas...
Central Saline County in central Kansas...
* Until 1030 PM CDT.
* At 941 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 6 miles northwest of Brookville, or
12 miles northeast of Kanopolis...moving east at 25 mph.
Hail up to the size of nickels will be possible with this storm.
* Locations impacted include...
Salina, Assaria, Brookville, Smolan, New Cambria, Glendale and
Salina Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3891 9747 3865 9750 3873 9808 3887 9806
3887 9793 3891 9793
TIME...MOT...LOC 0243Z 274DEG 23KT 3882 9798
MartinLocal storm report, Jul 31, 10:23 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HEAVY RAIN 1 WNW HOISINGTON 38.52N 98.79W
07/31/2019 M2.80 INCH BARTON KS TRAINED SPOTTER
DELAYED REPORT. 2.8 INCHES OF RAIN FELL IN
45 MINUTES.
&&
MARTINLocal storm report, Jul 31, 10:27 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLOOD HOISINGTON 38.51N 98.78W
07/31/2019 BARTON KS LAW ENFORCEMENT
DELAYED REPORT. HOISINGTON PD REPORTED
STREET FLOODING IN TOWN, WITH SOME ROADS
IMPASSABLE.
&&
MARTINLocal storm report, Jul 31, 11:34 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 5 NW IOLA 37.99N 95.45W
07/31/2019 E1.00 INCH ALLEN KS TRAINED SPOTTER
TIME WAS ESTIMATED
&&
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 62 min |
| Jul 31, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 64 min |
| Jul 31, 8:10 PM CDT | Special Weather Statement | ICT | Russell | 65 min |
| Jul 31, 8:35 PM CDT | Areal Flood Warning | ICT | Barton | 3 hr |
| Jul 31, 9:03 PM CDT | Special Weather Statement | ICT | Barton | 42 min |
| Jul 31, 9:09 PM CDT | Special Weather Statement | ICT | Ellsworth | 66 min |
| Jul 31, 9:44 PM CDT | Special Weather Statement | ICT | Saline | 46 min |
| Jul 31, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 61 min |
| Jul 31, 11:52 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 53 min |
| Aug 1, 12:58 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 47 min |
| Aug 1, 1:16 AM CDT | Areal Flood Warning | ICT | Allen, Neosho | 9 hr |
| Aug 1, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson, Woodson | 58 min |
| Aug 1, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 50 min |
| Aug 1, 2:15 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 60 min |
| Aug 1, 3:53 AM CDT | Heat Advisory | ICT | Harper, Sumner | 15 hr |
| Aug 1, 4:27 AM CDT | Flash Flood Warning | ICT | Allen, Neosho | 6 hr |
| Aug 1, 7:58 AM CDT | Special Weather Statement | ICT | Neosho | 47 min |
| Aug 1, 8:36 AM CDT | River Flood Warning | ICT | Neosho | 25 hr |
| Aug 1, 8:36 AM CDT | River Flood Warning | ICT | Labette, Neosho | 51 hr |
| Aug 1, 8:36 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 29 hr |
| Aug 1, 10:11 AM CDT | Areal Flood Warning | ICT | Allen, Neosho | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.